Hail, Grand
- When
- July 10, 3:00 PM MST to 3:05 PM MST
- Where
- Grand County, 5 mi N of Moab
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.650, -109.550
Quarter size hail fell at Arches National Park Visitor Center.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Quarter size hail fell at Arches National Park Visitor Center.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 10, 1:48 PM MST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 248 PM MDT MON JUL 10 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)... ACTIVE AFTERNOON ACROSS THE FORECAST AREA WITH SCATTERED THUNDERSTORMS...ESPECIALLY ALONG AND NORTH OF THE SAN JUANS AND ACROSS NORTHEAST UTAH. FEW DIFFERENT ELEMENTS ASSOCIATED WITH EACH AREA...AS SOUTHERN STORMS HAVE BEEN SLOW MOVING...HEAVY RAIN PRODUCERS WITH MINOR FLOODING ISSUES BEING REPORTED FROM SPOTTERS AND LOCAL LAW ENFORCEMENT. THESE STORMS BEING AIDED BY A WEAK UPPER LEVEL JET AND SHRTWV DRIFTING THROUGH THE FOUR CORNERS REGION. NORTHERN STORMS ASSOCIATED WITH YET ANOTHER UPPER LEVEL WAVE WHICH IS PUSHING EAST ACROSS THE GREAT BASIN. THESE STORMS EXHIBITING BETTER MOTION AND SOME WEAK SPEED AND DIRECTIONAL SHEAR TO SUPPORT A LITTLE BETTER ORGANIZATION. FEW SEVERE STORMS STILL NOT OUT OF THE QUESTION THROUGH THIS EVENING AND THREAT OF HEAVY RAIN WILL REMAIN WITH PRECIPITABLE WATER HOLDING AROUND ONE INCH. EXPECT CONVECTION TO LINGER INTO THE LATE NIGHT HOURS WITH UPPER LEVEL SUPPORT IN THE FORM OF WEAK WIGGLES IN THE WESTERN FLOW ALOFT. LITTLE CHANGE ON TUESDAY AS DIURNALLY DRIVEN STORMS CONTINUE TO WORK ON RESIDUAL LOW LEVEL MOISTURE...ALTHOUGH CONVECTIVE ACTIVITY WILL BE SLOWLY DIMINISHING WITH DRIER AIR GRADUALLY WORKING IN. STILL EXPECT SCATTERED MOUNTAIN POPS...DRIFTING INTO THE VALLEYS DURING THE AFTERNOON AND EVENING HOURS. HEIGHTS START TO RISE ONCE AGAIN ON WEDNESDAY WITH FLOW ALOFT BECOMING MORE SWLY. THIS WL INTRODUCE EVEN DRIER CONDITIONS...WITH DIURNALLY DRIVING CONVECTION BECOMING CONFINED TO THE HIGHER TERRAIN. EXPECT TEMPS TO WARM A FEW DEGREES EACH DAY AS ATMOSPHERE SLOWLY DRIES AND H7 TEMPS CLIMB TO AROUND +16...WHICH WILL BRING A RETURN OF NORMAL TO SLIGHTLY ABOVE NORMAL TEMPS BY WEDNESDAY AFTERNOON. .LONG-TERM (WEDNESDAY NIGHT THROUGH MONDAY)... TAIL END OF SHORTWAVE BRUSH NE UT/NW CO WED NIGHT INTO THU BUT LOOKS TO WEAK GENERATE MUCH MORE THAN SOME CLOUDS. GRADUAL RISE IN 500 MB HEIGHTS AS BROAD MID-LEVEL RIDGE DEVELOPS FROM THE 4-CORNERS TO CENTRAL PLAINS...ACCOMPANIED BY A GRADUAL INCREASE IN MOISTURE TOWARDS THE WEEKEND. 700 MB TEMPS ON THE RISE AS WELL...WITH GFS INDICATING H7 TEMPS OF 18C-20C ACROSS MOST OF THE AREA FRI-SAT FOR HOT TEMPS BY THE END OF THE WEEK. GFS ALSO INDICATING INCREASING MOISTURE BY SAT-SUN IN RATHER WEAK FLOW...WITH 700 MB SPECIFIC HUMIDITIES RANGING FROM 4 K/KG NORTH TO 6 K/KG SOUTH. EXPECT TO SEE GRADUAL INCREASE IN AFTN/EVE SHOWER ACTIVITY AS A RESULT...AND HAVE INCREASED POPS TO CHANCE CATEGORY FOR MOST MTN AREAS SUN-MON. ALSO BOOSTED CLOUD COVER SUN-MON. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/JAD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT MON JUL 10 2006 COZ001>014-017>023-UTZ022>025-027>029-111145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT MON JUL 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR... ESPECIALLY THIS AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING STRONG GUSTY WINDS TO 40 MPH...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR EACH AFTERNOON AND EVENING THROUGH SUNDAY...ESPECIALLY OVER THE MOUNTAINS. THE STORMS MAY PRODUCE CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF HEAVY RAINFALL AS SOON AS POSSIBLE. TAL
The Grand Junction radar (KGJX), 124 km away, was scanning. The volume nearest the first event began at 22:01 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2006Every state in 2006This day in weather historyWarnings in Utah, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524227.